Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 35, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Oct 6, 2013, 1:01 AM EDT for 4 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2013, 1:01 AM EDT (05:01 UTC)
- Expired
- Oct 6, 2013, 4:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, KY, Gallatin County, KY, Grant County, KY, Owen County, KY
The radar
The Louisville radar (KLVX), 115 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
287
WGUS51 KILN 060501
FFWILN
KYC015-077-081-187-060800-
/O.NEW.KILN.FF.W.0035.131006T0501Z-131006T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
101 AM EDT SUN OCT 6 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN NORTHERN KENTUCKY...
GALLATIN COUNTY IN NORTHERN KENTUCKY...
WESTERN GRANT COUNTY IN NORTHERN KENTUCKY...
OWEN COUNTY IN NORTHERN KENTUCKY...
* UNTIL 400 AM EDT.
* AT 1258 AM EDT...RADAR AND AUTOMATED RAIN GAUGES INDICATED THAT
THUNDERSTORMS HAD PRODUCED VERY HEAVY RAIN ACROSS THE WARNED
AREA. FROM 1.5 TO 2 INCHES OF RAIN HAS FALLEN SINCE 11 PM...WITH
UP TO TWO ADDITIONAL INCHES POSSIBLE THROUGH 3 AM. RUNOFF FROM
THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
OWENTON...WARSAW...VERONA...NAPOLEON AND WALTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3846 8492 3843 8494 3843 8496 3847 8496
3849 8500 3852 8498 3851 8503 3856 8501
3858 8508 3859 8508 3866 8494 3876 8502
3879 8488 3878 8482 3884 8482 3886 8478
3890 8479 3895 8461 3850 8459 3840 8488
$$1 follow-up statement
331
WGUS71 KILN 060644
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
244 AM EDT SUN OCT 6 2013
KYC015-077-081-187-060653-
/O.CAN.KILN.FF.W.0035.000000T0000Z-131006T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OWEN KY-BOONE KY-GALLATIN KY-GRANT KY-
244 AM EDT SUN OCT 6 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN GRANT...
GALLATIN...BOONE AND OWEN COUNTIES HAS BEEN CANCELLED...
HEAVY RAIN HAS ENDED AND FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. A FLASH FLOOD WATCH REMAINS IN EFFECT...AND THERE IS A
THREAT FOR ADDITIONAL HEAVY RAIN LATER THIS MORNING. BE ALERT FOR
POSSIBLE WARNINGS WITH ADDITIONAL BANDS OF HEAVY RAIN LATER TODAY.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3846 8492 3843 8494 3843 8496 3847 8496
3849 8500 3852 8498 3851 8503 3856 8501
3858 8508 3859 8508 3866 8494 3876 8502
3879 8488 3878 8482 3884 8482 3886 8478
3890 8479 3895 8461 3850 8459 3840 8488
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 10:46 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 5, 10:46 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1046 PM EDT SAT OCT 5 2013
.SYNOPSIS...
WARM AND MOIST SOUTHWEST FLOW WILL BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN TO THE REGION TONIGHT. STRONG LOW
PRESSURE AND A COLD FRONT WILL BRING ADDITIONAL WIDESPREAD
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TO THE AREA SUNDAY INTO
SUNDAY NIGHT. MUCH COOLER AIR WILL MOVE IN BEHIND THE FRONT MONDAY
AS PRECIPITATION COMES TO AN END.
&&
.NEAR TERM /THROUGH SUNDAY/...
DEEP UPPER LEVEL LOW OVER THE PLAINS TO TRACK SE INTO THE MID MS
VLY SUNDAY AND INTO THE OHIO VALLEY MONDAY. DEEP MOISTURE WILL BE
ADVECTED NORTH INTO THE REGION ON 40 KT 8H JET WHICH WORKS INTO
THE AREA OVERNIGHT. PRECIPITABLE WATER VALUES INCREASE TO 1,75
TI 1.9 INCHES ACRS THE WEST BY SUNRISE. THESE PW VALUES ARE OVER
200 PERCENT OF NORMAL. THIS MOIST ENVIRONMENT COMBINED WITH FAVORABLE
LOW LEVEL CONVERGENCE WILL LEAD TO WIDESPREAD RAIN SHOWERS WITH
EMBEDDED THUNDER. RAINFALL RATES COULD REACH 1 TO 2 INCHES PER
HOUR IN STRONGER STORMS. RAINFALL TOTALS OF 2 TO 4 INCHES WITH
LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE TONIGHT THRU SUNDAY. THESE
AMOUNTS WILL PRODUCE A FLASH FLOOD THREAT. HAVE ADJUSTED THE
FLASH FLOOD WATCH TO EXPAND SOUTH AND A LITTLE EAST. HAVE ALSO
INCREASED THE STORM TOTAL. OTHERWISE...HAVE ONLY BUMPED UP POPS TO
100 ACRS THE WEST AND ADJUSTED TEMPS BASED ON CURRENT TRENDS.
&&
.SHORT TERM /SUNDAY NIGHT/...
THE FRONTAL BAND OF PRECIPITATION WILL MOVE VERY SLOWLY INITIALLY
ON SUNDAY WHILE THE CENTER OF THE STRONG MID/UPPER TROUGH TAKES
NEARLY THE ENTIRE DAY TO SPIN ACROSS IOWA...AND ONGOING DEEP
MOISTURE IS PULLED NORTHWARD ACROSS OUR AREA. MODEL CONSENSUS
KEEPS THIS BAND OF PRECIPITATION ACROSS OUR WESTERN ZONES FOR
SEVERAL HOURS ON SUNDAY...WITH AVERAGE QPF FORECASTS RANGING FROM
ABOUT 1.5 TO 2.5 INCHES. CONSIDERING THE TROPICAL NATURE OF THE
AIRMASS...DEEP WARM CLOUD DEPTHS...PWAT VALUES NEARING 230
PERCENT OF NORMAL...AND THE STRONG CONVERGENCE ASSOCIATED WITH A
LOW/MID LEVEL JET PROPAGATING NORTHEASTWARD DURING THE FIRST HALF
OF THE DAY SUNDAY...THERE WILL UNDOUBTEDLY BE AREAS THAT WOULD
RECEIVE EFFICIENT RAINFALL THAT COULD EXCEED THE 2.5 INCH FORECAST
ACROSS THE WESTERN ZONES SUNDAY. IN ADDITION...THERE WILL LIKELY
BE EMBEDDED HEAVIER SHOWERS AND POSSIBLY THUNDERSTORMS AS THIS
BAND MOVES THROUGH. THE RESULT COULD POTENTIALLY BE LOCALLY HEAVY
RAINFALL WITH A THREAT FOR SOME AREAS TO EXPERIENCE FLASH
FLOODING. BECAUSE OF THIS THREAT AM ISSUING A FLASH FLOOD WATCH
FROM 06Z TONIGHT THROUGH 06Z MONDAY.
LOW LEVEL SHEAR WILL BE ON THE INCREASE DURING THE MORNING AHEAD
OF THE LOW. ALTHOUGH INSTABILITY WILL BE LOW...AROUND 500 J/KG ML
CAPE AT 15Z PER THE NAM ACROSS THE WEST...0-1 KM SHEAR WILL BE
30KT...WHICH WILL PRODUCE THE POTENTIAL FOR ISOLATED SEVERE WINDS.
WITH THE HIGH SURFACE DEWPOINTS IN THE UPPER 60S AND LOW LCLS ALSO
IN PLACE...CANNOT RULE OUT A POSSIBLE TORNADO.
ACROSS THE EAST...THERE WILL BE TIME FOR ADDITIONAL DESTABILIZATION
TO OCCUR AHEAD OF THE FRONT AS IT TAKES ITS TIME TO APPROACH THOSE
ZONES. THEREFORE...A WINDOW OF OPPORTUNITY WILL EXIST FOR ADDITIONAL
CELLS TO DEVELOP JUST AHEAD OF THE MAIN BAND OF PRECIPITATION
SUNDAY AFTERNOON. SHEAR ACROSS THE EAST AHEAD OF THE FRONT WILL BE
NOT AS STRONG AS IN THE WEST...HOWEVER A NARROW RIBBON OF AN
INTERFACE OF STRONG SHEAR IN THE WEST COULD EXIST WITH MORE
UNSTABLE CONDITIONS IN THE EAST SUNDAY AFTERNOON. THIS COULD
PRODUCE A THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES ALONG
THIS CORRIDOR...SHOULD THIS CORRIDOR OF SHEAR AND INSTABILITY
DEVELOP. WILL HIGHLIGHT THESE SEVERE THREATS FOR OUR AREA TOMORROW
IN THE HWO.
THE FRONTAL BAND OF PRECIPITATION WILL BEGIN TO ACCELERATE
EASTWARD LATE SUNDAY AFTERNOON AND EVENING AS THE LOW BEGINS TO
ACCELERATE AS WELL AND BEGINS TO GET ABSORBED INTO AN UPPER TROUGH
TO ITS NORTH. THIS WILL BRING THE BEST CHANCES FOR PRECIPITATION
TO THE EASTERN ZONES SUNDAY EVENING AND SUNDAY NIGHT. COLDER AIR
WILL PUSH INTO THE REGION BEHIND THE FRONT AS IT MOVES EASTWARD
ACROSS THE AREA SUNDAY INTO SUNDAY NIGHT. PRECIPITATION SUNDAY
NIGHT WILL END FROM WEST TO EAST WITH MOST PRECIPITATION EXITING
OUR AREA BY DAYBREAK MONDAY MORNING.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
THE WIDESPREAD RAIN ASSOCIATED WITH THE EXITING FRONTAL BOUNDARY
SHOULD BE TAPERING OFF ACROSS OUR EASTERN AREAS THROUGH MID MORNING
MONDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL THEN PIVOT EAST
NORTHEAST ACROSS THE LOWER GREAT LAKES REGION THROUGH THE REMAINDER
OF THE DAY ON MONDAY. WITH SOME COLD AIR MOVING IN ALOFT ALONG WITH
SOME WRAP AROUND MOISTURE...EXPECT TO SEE SOME SCATTERED INSTABILITY
SHOWER DEVELOPMENT THROUGH LATE MORNING AND INTO THE AFTERNOON. THE
BEST CHANCE FOR THIS WILL BE ACROSS OUR NORTHERN AREAS...CLOSER TO
THE CENTER OF THE UPPER LEVEL LOW. LOW LEVEL CAA WILL CONTINUE INTO
MONDAY AFTERNOON WITH 850 MB TEMPERATURES IN THE 2 TO 4 DEGREES
CELSIUS RANGE THROUGH THE AFTERNOON. THIS WILL HELP LIMIT
TEMPERATURES RECOVERY THROUGH THE DAY WITH HIGHS ONLY EXPECTED TO BE
IN THE UPPER 50S TO LOWER 60S.
MID LEVEL RIDGING WILL BEGIN TO BUILD IN FROM THE WEST THROUGH THE
DAY ON TUESDAY AND THEN REMAIN IN PLACE ACROSS THE REGION THROUGH
THE REMAINDER OF THE WEEK. THIS WILL ALLOW FOR SURFACE HIGH PRESSURE
TO SHIFT SLOWLY EAST ACROSS OUR AREA TUESDAY AND THEN SET UP OVER
THE NORTHEASTERN UNITED STATES THROUGH THE END OF THE LONG TERM
PERIOD. AS THE AIRMASS SLOWLY MODIFIES AND WE SLOWLY GET INTO MORE
RETURN FLOW...WE SHOULD SEE A GRADUAL WARMUP IN TEMPERATURES TOWARD
THE END OF THE WEEK WITH HIGHS PUSHING BACK UP INTO THE LOWER 70S.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
DEEP UPPER LEVEL LOW OVER THE PLAINS TO TRACK SE INTO THE MID MS
VLY SUNDAY AND INTO THE OHIO VALLEY MONDAY. SFC LOW TO TRACK INTO
GREAT LAKES WITH ASSOCIATED SLOW MOVING COLD FRONT EXPECTED TO
PUSH INTO WESTERN OHIO SUNDAY MORNING AND ACRS KCMH/KLCK BY LATE
SUNDAY AFTN. A VERY ACTIVE PRECIPIATION PERIOD OF WEATHER EXPECTED.
IN THE FAVORABLE REGION OF MOISTURE TRANSPORT AHD OF THIS FRONT...
SHOWERS WILL BECOME WIDESPREAD WITH EMBEDDED THUNDERSTORMS
OVERNIGHT. IN SOME OF THE SHOWERS CIGS WILL DROP INTO MVFR
CATEGORY ACRS THE WESTERN TAF SITES. THESE MVFR CONDITIONS WILL
CONTINUE INTO SUNDAY WITH THE FRONT MOVING INTO THE REGION.
PREVAILING SHOWERS WILL BE SLOW TO END AND THEREFORE DO NOT
DIMINISH PREVAILING PRECIP UNTIL THE AFTN IN THE WESTERN TAF SITES
WHILE MAINTAINING PREVAILING SHOWERS AND VCTS IN THE EASTERN SITES
THRU THE END OF THE TAF.
OUTLOOK...SHOWERS AND MVFR CONDITIONS POSSIBLE THROUGH MONDAY
MORNING.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH FROM 2 AM EDT SUNDAY THROUGH LATE SUNDAY
NIGHT FOR OHZ026-034-035-042>044-051>053-060>062-070>072-
077-078.
KY...FLASH FLOOD WATCH FROM 2 AM EDT SUNDAY THROUGH LATE SUNDAY
NIGHT FOR KYZ089>096.
IN...FLASH FLOOD WATCH FROM 2 AM EDT SUNDAY THROUGH LATE SUNDAY
NIGHT FOR INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...LATTO/AR
NEAR TERM...LATTO/AR
SHORT TERM...LATTO
LONG TERM...JGL
AVIATION...ARHazardous weather outlook, Oct 5, 10:07 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1007 PM EDT SAT OCT 5 2013 INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-070215- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN- CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-HAMILTON- CLERMONT- 1007 PM EDT SAT OCT 5 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 2 AM EDT SUNDAY THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. FLASH FLOOD WATCH. IN ADDITION TO THE FLOODING THREAT...THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS ON SUNDAY AS A STRONG COLD FRONT BEGINS TO SHIFT INTO THE AREA. THE PRIMARY RISK WOULD BE DAMAGING WIND GUSTS ...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON SUNDAY. KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-070215- BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH- LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 1007 PM EDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT. A FEW STRONGER STORMS WITH TORRENTIAL RAIN RATES ARE POSSIBLE AS A WEAK DISTURBANCE SHIFTS THROUGH THE AREA AND INTERACTS WITH A WARM AND UNSTABLE AIRMASS. BRIEF LOCALIZED FLOODING IS POSSIBLE WITH THE HEAVIEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A THREAT FOR STRONG TO SEVERE THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING AS A STRONG COLD FRONT BEGINS TO SHIFT INTO THE AREA. THE PRIMARY RISK WOULD BE DAMAGING WIND GUSTS AND INTENSE RAIN RATES...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 11:28 PM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Grant, Owen | 3 hr |
| Oct 6, 1:41 AM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Grant, Kenton, Pendleton | 3 hr |
| Oct 6, 5:26 AM EDT | Areal Flood Advisory | ILN | Boone | 2 hr |
| Oct 6, 7:40 AM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more | 3 hr |
| Oct 6, 10:49 AM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more | 4 hr |
| Oct 6, 2:48 PM EDT | Special Weather Statement | ILN | Boone, Campbell, Gallatin, Kenton | 27 min |
| Oct 6, 3:14 PM EDT | Special Weather Statement | ILN | Boone, Gallatin, Kenton | 31 min |
| Oct 6, 3:57 PM EDT | Special Weather Statement | ILN | Mason, Robertson | 33 min |
| Oct 6, 4:26 PM EDT | Severe Thunderstorm Warning | ILN | Mason | 49 min |
| Oct 6, 5:00 PM EDT | Severe Thunderstorm Warning | ILN | Lewis, Mason | 45 min |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.